What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 25, 6:44 PM EST, 54 minutes earlier.
Area forecast discussion, Nov 25, 6:44 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
644 PM EST Wed Nov 25 2020
.SYNOPSIS...
A cold front trailing low pressure is bringing showers and
gusty winds tonight. High pressure moving from the west is
forecast to provide drier weather conditions on Thanksgiving.
Expect high pressure to keep dry weather across the Ohio Valley
on Friday and Saturday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Surface low pressure is presently centered over Illinois as
suggested by earlier model runs. The low is forecast to exhibit
a weakening trend tonight as it tracks toward the Central Great
Lakes, near the path of a closed upper low. Widespread rain that
developed in deep moisture transport ahead of the low has moved
out. Rainfall totals up to 1.5 inches, close to model predictions,
have not caused any flooding.
A band of showers/isolated thunderstorms is forming to the west
near a cold front trailing the low. Parts of ILN remain in
marginal risk for severe weather this evening as some of those
showers/isolated storms have the potential to produce strong
convective wind gusts. Drier conditions should arrive after
midnight as winds shift to west behind the cold front.
After an evening high in the mid and upper 50s in warm
advection just ahead of the front, temperatures are forecast to
drop to the upper 40s later tonight in modest cold advection
following frontal passage.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Surface high pressure traveling across Kentucky is expected to
bring dry weather on Thursday and Thursday night. Model
soundings are showing a very strong inversion around 4500 ft
that will trap low level moisture, resulting in cloudy skies
that could last through the short term. This will allow only a
slight rise in temperatures to the low and mid 50s Thursday
afternoon. Look for cooler lows in the upper 30s to lower 40s
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As high pressure moves east on Friday, weak s/wv energy will move
east across the Great Lakes. This will push a weak cold front
through the region. Dynamics remain to the north and the front is
some what moisture-starved, so a dry forecast will continue. Some
peeks of sun are expected. Highs will be in the 50s. Lows Friday
night will be in the 30s.
Surface high pressure will build into the Ohio Valley region on
Saturday, providing sunshine and slightly cooler temperatures. Highs
will range from 45 to 50.
We continue to monitor the forecast upper level pattern and the
subsequent surface pattern as we head into the second half of the
weekend into early next week. Northern stream energy with colder air
is still forecast to dig southeast into the Great Lakes. Meanwhile,
southern stream energy is also forecast to eject northeast from the
southern Plains into the Ohio Valley. How these two systems
interact/phase will be the key to potential impacts, particularly
the threat for snow and wind. As has been stated, there is still a
lot of time between now and Sunday/Monday for the models to come
into better agreement on storm system evolution. The signal is there
for a deepening surface low to affect the Ohio Valley and the
central Appalachians. This scenario would bring rain to the region
at first followed by a change over to snow as colder air is drawn
into the deepening system. This event could bring the first
accumulating snow of the season to our region and as such will have
to fine tune the forecast as we get closer. So, the forecast calls
for rain moving into the region late Sunday into Sunday night
followed by rain changing over to snow Monday into Monday night. The
system may occlude over the Great Lakes and spin in place for
awhile, thus keeping the threat for at least scattered snow showers
Tuesday into Tuesday night. These may end up lingering into the
middle of next week if the mid level flow becomes "blocky." Highs in
the 50s on Sunday will tumble into highs in the 30s by early next
week. Lows will eventually cool down into the 20s.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Band of showers with embedded thunder are entering the western
TAF sites over the next 30 minutes to an hour. Brief period of
heavy rainfall will occur with this line with MVFR VIS expected.
Gusty winds between 30-40 knots have also been observed with
this line. The line will continue eastward affecting all TAF
sites over the next couple of hours.
Beyond the line, MVFR CIGs are forecast through the rest of the
night with initially gusty winds becoming lighter by Thursday
morning. Expansive shield of clouds remains through the day on
Thursday with weak cold air advection providing plentiful low
level moisture leading to stratus development.
OUTLOOK...MVFR CIGs possibly linger into Friday evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...Hickman
AVIATION...McGinnis
Hazardous weather outlook, Nov 25, 4:08 AM EST, 15 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
408 AM EST Wed Nov 25 2020
KYZ099-100-OHZ026-034-035-042>046-051>056-062>065-072>074-079>082-
088-261000-
Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Greene-
Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-Highland-
Adams-Pike-Scioto-
408 AM EST Wed Nov 25 2020
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060-061-070-071-077-078-
261000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Preble-Montgomery-Butler-Warren-Hamilton-
Clermont-
408 AM EST Wed Nov 25 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...Today and tonight.
A few strong storms may be possible this evening, with gusty winds
being the primary threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 25, 6:34 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
634 PM EST Wed Nov 25 2020
INZ073>075-080-KYZ089>091-094-OHZ077-260015-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Owen KY-Gallatin KY-Hamilton OH-
634 PM EST Wed Nov 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHEASTERN
RIPLEY...SOUTHERN DEARBORN...SWITZERLAND...CARROLL...BOONE...
NORTHWESTERN OWEN...GALLATIN AND WEST CENTRAL HAMILTON COUNTIES UNTIL
715 PM EST...
At 633 PM EST, radar indicated strong thunderstorms along a line
extending from near Versailles to near Bedford, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Lawrenceburg, Greendale, Carrollton, Aurora, Rising Sun, Hidden
Valley, Burlington, Cleves, Versailles, Milan, Vevay, Warsaw,
Dillsboro, Shawnee, Moores Hill, Florence, Kentucky Speedway, Miami
Heights, Wilmington and Pleasant.
This includes I-71 in Kentucky between mile markers 39 and 65.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3908 8534 3919 8473 3856 8481 3857 8507
3860 8508 3858 8522 3860 8522 3863 8523
3872 8533 3874 8533 3874 8526 3869 8520
3891 8520 3891 8536
TIME...MOT...LOC 2333Z 264DEG 32KT 3902 8526 3867 8530
ARSpecial weather statement, Nov 25, 6:36 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
636 PM EST Wed Nov 25 2020
INZ050-058-059-066-260015-
Fayette IN-Union IN-Wayne IN-Franklin IN-
636 PM EST Wed Nov 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...WAYNE...UNION AND FAYETTE COUNTIES
IN EAST CENTRAL INDIANA UNTIL 715 PM EST...
At 636 PM EST, radar indicated strong thunderstorms along a line
extending from near New Castle to 7 miles south of Glenwood, moving
northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Liberty,
Hagerstown, Fountain City, Dublin, Glenwood, Franklin, Salem,
Waterloo, Blooming Grove, Columbia, Bunker Hill, Abington,
Brownsville, Laurel, Greens Fork and East Germantown.
This includes I-70 in Indiana between mile markers 134 and 154.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
4000 8520 4000 8483 3949 8483 3946 8530
TIME...MOT...LOC 2336Z 229DEG 41KT 3986 8530 3953 8534
ARSpecial weather statement, Nov 25, 7:13 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
713 PM EST Wed Nov 25 2020
INZ074-075-080-KYZ089>097-OHZ077-078-260100-
Switzerland IN-Ohio IN-Dearborn IN-Pendleton KY-Campbell KY-
Bracken KY-Boone KY-Carroll KY-Owen KY-Kenton KY-Gallatin KY-
Grant KY-Hamilton OH-Clermont OH-
713 PM EST Wed Nov 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...EASTERN
DEARBORN...NORTHEASTERN SWITZERLAND...KENTON...BOONE...EASTERN
CARROLL...WESTERN BRACKEN...CAMPBELL...GRANT...OWEN...PENDLETON...
GALLATIN...CLERMONT AND HAMILTON COUNTIES UNTIL 800 PM EST...
At 712 PM EST, radar indicated strong thunderstorms along a line
extending from Hidden Valley to 6 miles west of Owenton, moving east
at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Forest Park,
Erlanger, Fort Thomas, Newport, Sharonville, Blue Ash, Loveland,
Springdale, Reading, Montgomery, Harrison, North College Hill,
Madeira, Edgewood and Alexandria.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3836 8487 3838 8490 3842 8488 3843 8493
3846 8491 3846 8492 3843 8494 3849 8499
3852 8498 3851 8503 3856 8501 3857 8505
3929 8492 3926 8407 3856 8418 3855 8421
3858 8421 3856 8441 3849 8456 3835 8474
TIME...MOT...LOC 0012Z 269DEG 34KT 3915 8483 3850 8496
ARSpecial weather statement, Nov 25, 7:19 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
719 PM EST Wed Nov 25 2020
INZ050-059-066-OHZ034-035-042-043-051-060-061-070-071-260100-
Union IN-Wayne IN-Franklin IN-Montgomery OH-Warren OH-Auglaize OH-
Darke OH-Shelby OH-Butler OH-Preble OH-Mercer OH-Miami OH-
719 PM EST Wed Nov 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...EASTERN WAYNE AND EASTERN UNION
COUNTIES IN EAST CENTRAL INDIANA...WESTERN SHELBY AND PREBLE COUNTIES
IN WEST CENTRAL OHIO...NORTHERN BUTLER AND NORTHWESTERN WARREN
COUNTIES IN SOUTHWESTERN OHIO...DARKE...MONTGOMERY...SOUTHWESTERN
AUGLAIZE...SOUTHEASTERN MERCER AND WESTERN MIAMI COUNTIES IN WEST
CENTRAL OHIO UNTIL 800 PM EST...
At 718 PM EST, radar indicated strong thunderstorms along a line
extending from near Union City to 6 miles southwest of West College
Corner, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Dayton, Middletown, Richmond, Troy, Trotwood, Oxford, Piqua,
Miamisburg, Springboro, Vandalia, Englewood, Greenville, Franklin,
Eaton, Moraine, Carlisle, West Milton, West Carrollton, New Bremen
and Minster.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3958 8422 3940 8493 4001 8490 4001 8481
4032 8480 4049 8425
TIME...MOT...LOC 0018Z 239DEG 34KT 4025 8482 3948 8487
AR